Tennessee, 2011Hail and Damaging Winds in Tennessee, June 19, 2011
June 19, 2011 · NWS OHX · 29 events in 7 counties and zones
Several multicell and supercell thunderstorms moved across northern and eastern portions of Middle Tennessee during the late afternoon and evening hours on June 19. Numerous reports of large hail and a few reports of damaging winds were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several multicell and supercell thunderstorms moved across northern and eastern portions of Middle Tennessee during the late afternoon and evening hours on June 19. Numerous reports of large hail and a few reports of damaging winds were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 19, 4:34 PM CST, 2 minutes earlier.
Area forecast discussion, Jun 19, 4:34 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT SUN JUN 19 2011
.UPDATE...
UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO
WATCH NUMBER 514 UNTIL 05Z.
&&
.PREV DISCUSSION.../ISSUED 325 PM CDT SUN JUN 19 2011/
DISCUSSION...SURFACE MAP AT 20Z SHOWS HIGH PRESSURE RIDGING FROM
NW TO SE ACROSS MIDDLE TENNESSEE, WITH A DEEP LOW OVER THE CENTRAL
PLAINS, AND A WARM FRONT WELL NORTH OF THE OHIO VALLEY. UPPER
RIDGE IS NOW REPLACING THE ZONAL FLOW WE HAVE SEEN THE PAST COUPLE
OF DAYS. CONVECTION HAS YET TO DEVELOP THIS AFTERNOON, ALTHOUGH
TEMPERATURES HAVE RECOVERED CONSIDERABLY FOLLOWING THIS MORNING'S
RAINFALL. WILL LEAVE IN ISOLATED POP'S OVERNIGHT MOST AREAS, WITH
HOT WEATHER EXPECTED MONDAY AND TUESDAY. AFOREMENTIONED SURFACE
LOW WILL SLOWLY TRACK NORTHEASTWARD TOWARD THE GREAT LAKES WHILE
DRAGGING A COLD FRONT TOWARD MIDDLE TENNESSEE. EXPECT FROPA ON
WEDNESDAY, WITH WIDESPREAD CONVECTION POSSIBLE. A SECONDARY
SHORTWAVE, COUPLED WITH ABUNDANT LOW-LEVEL MOISTURE, WILL KEEP
POP'S IN THE FORECAST AT LEAST THROUGH THE END OF THE WEEK, ALBEIT
WITH COOLER TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE
PERIOD.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Jun 19, 4:27 AM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SUN JUN 19 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
527 AM CDT SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF MIDDLE
TENNESSEE TODAY. STRONG OR DAMAGING WINDS ARE POSSIBLE WITH THESE
STORMS. THE GREATEST CHANCE FOR SEVERE STORMS IS THIS MORNING
ACROSS THE NORTH HALF OF MIDDLE TENNESSEE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT MIDDLE TENNESSEE
BY THE MIDDLE OF THE WEEK. THUNDERSTORMS ARE POSSIBLE WEDNESDAY
THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE MAINLY ON
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND
WEDNESDAY.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
49
Hail, Sumner
- When
- June 19, 4:36 PM CST
- Where
- Sumner County, 0.84 mi E of Bon Air
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.602, -86.355
Baseball size hail was reported in the Oak Grove community along State Highway 174.
Hail, Sumner
- When
- June 19, 4:47 PM CST
- Where
- Sumner County, 0.88 mi NE of Westmoreland
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.579, -86.239
Hail, Sumner
- When
- June 19, 4:50 PM CST
- Where
- Sumner County, Westmoreland
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.570, -86.250
Golfball size hail knocked many tree limbs out of trees.
Hail, Macon
- When
- June 19, 4:57 PM CST
- Where
- Macon County, 0.97 mi NNE of Siloam
- Measured
- 2.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.562, -86.211
Hail, Sumner
- When
- June 19, 4:59 PM CST
- Where
- Sumner County, 2.12 mi SE of Westmoreland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.546, -86.226
Thunderstorm Wind, Macon
- When
- June 19, 5:20 PM CST
- Where
- Macon County, Lafayette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -86.030
Trees were blown down in Lafayette.
Hail, Macon
- When
- June 19, 5:25 PM CST
- Where
- Macon County, Lafayette
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.520, -86.030
Dime to quarter size hail was reported in Lafayette.
Hail, Macon
- When
- June 19, 5:50 PM CST
- Where
- Macon County, Lafayette
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -86.030
Hail, Jackson
- When
- June 19, 6:04 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.350, -85.650
Hail, Jackson
- When
- June 19, 6:14 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.350, -85.650
Hail, Putnam
- When
- June 19, 6:25 PM CST
- Where
- Putnam County, 2 mi N of Cookeville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.199, -85.500
Hail, Putnam
- When
- June 19, 6:26 PM CST
- Where
- Putnam County, 5 mi N of Cookeville Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.272, -85.480
Hail, Putnam
- When
- June 19, 6:28 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -85.500
Hail, Putnam
- When
- June 19, 6:30 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -85.500
Hail, Putnam
- When
- June 19, 6:35 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -85.500
Thunderstorm Wind, Putnam
- When
- June 19, 6:35 PM CST
- Where
- Putnam County, 3 mi NE of Cookeville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.201, -85.462
Hail, Putnam
- When
- June 19, 6:36 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -85.500
Hail, Putnam
- When
- June 19, 6:36 PM CST
- Where
- Putnam County, Algood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.200, -85.430
Thunderstorm Wind, Putnam
- When
- June 19, 6:42 PM CST
- Where
- Putnam County, 1.75 mi WSW of Wilhite
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.116, -85.546
Several trees were blown over near the intersection of Willow Avenue and West Cemetary Road.
Thunderstorm Wind, Putnam
- When
- June 19, 6:45 PM CST
- Where
- Putnam County, 0.83 mi S of Cookeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.158, -85.501
A roof was partially blown off a building at 265 South Jefferson Avenue in Cookeville.
Hail, Cumberland
- When
- June 19, 6:55 PM CST
- Where
- Cumberland County, Crossville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -85.030
Hail, White
- When
- June 19, 6:55 PM CST
- Where
- White County, Sparta
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -85.470
Hail, Cumberland
- When
- June 19, 7:00 PM CST
- Where
- Cumberland County, Crossville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -85.030
Hail, White
- When
- June 19, 7:00 PM CST
- Where
- White County, Sparta
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -85.470
Hail, White
- When
- June 19, 7:03 PM CST
- Where
- White County, Sparta
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -85.470
Hail, White
- When
- June 19, 7:15 PM CST
- Where
- White County, De Rossett
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.950, -85.300
Golfball size hail was reported by the public in De Rossett.
Hail, Cumberland
- When
- June 19, 7:28 PM CST
- Where
- Cumberland County, Crossville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -85.030
Hail, Van Buren
- When
- June 19, 7:50 PM CST
- Where
- Van Buren County, 4 mi NW of Spencer
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.791, -85.520
Hail, Van Buren
- When
- June 19, 8:00 PM CST
- Where
- Van Buren County, Cummingsville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.800, -85.470
Golfball size hail reported by public on Hodges Ferry Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Wildfire in Texas, June 19 to 21, 2011$500,000 · 1 event
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321325, 321320, 321815, 321322, 321323, 321334, 321326, 321327, 321328, 321329, 321330, 321331, 321332, 321333, 321335, 321336, 321337, 321338, 321796, 321798, 321799, 321801, 321802, 321812, 321803, 321805, 321807, 321808, 321811.